MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE LPS/LPS-FLEX 51, 52 SUFFIX FEMORALS SIZE EF 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE LPS/LPS-FLEX 51, 52 SUFFIX FEMORALS SIZE EF 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when installing the insert, the insert could not be locked with the tibial plateau.After removing it, it was found that there was a problem with the groove at the rear of the insert.The procedure was completed with a second insert.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified damage (nicked/gouged) on the surfaces of implant.The locking feature (dovetail) was found to be flared and compressed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Detailed instructions for inserting the articular surface are provided in the surgical technique complaint is confirmed.The root cause is attributed to use error.No corrective actions, preventive actions, or field actions resulted after investigation of this event.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE LPS/LPS-FLEX 51, 52 SUFFIX FEMORALS SIZE EF 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12933552
Report Number0001822565-2021-03475
Device Sequence Number20051016
Product Code JWH
UDI-Device Identifier00889024211247
UDI-Public(01)00889024211247(17)250915(10)64808682
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model NumberN/A
Device Catalogue Number00596204010
Device Lot Number64808682
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight70 KG